Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 8, NWS New York, NY

June 13, 20174 counties in New York

NWS New York, NY issued this severe thunderstorm warning at Jun 13, 2017, 6:37 PM EDT for 4 counties in New York. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2017, 6:37 PM EDT (22:37 UTC)
Expired
Jun 13, 2017, 7:30 PM EDT
In force
53 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 111 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:55 PM EDTHAIL 0.88Monroe, NYNICKEL SIZE HAIL MONROE TO SOUTH BLOOMING GROVE
Jun 13, 7:00 PM EDTTSTM WND DMGKiryas Joel, NYNUMEROUS TREES DOWN ACROSS TOWN.
Jun 13, 7:03 PM EDTTSTM WND DMGHighland Mills, NYNUMEROUS TREES DOWN AROUND TOWN.
Jun 13, 7:08 PM EDTHAIL 1Monroe, NYDIME TO QUARTER SIZE HAIL MEASURED FROM MONROE TO SOUTH BLOOMING GROVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2017-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2017-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1906 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

699 
WUUS51 KOKX 132237
SVROKX
NYC071-079-087-119-132330-
/O.NEW.KOKX.SV.W.0008.170613T2237Z-170613T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
637 PM EDT TUE JUN 13 2017

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Northern Westchester County in southeastern New York...
  Southeastern Orange County in southeastern New York...
  Western Putnam County in southeastern New York...
  Rockland County in southeastern New York...

* Until 730 PM EDT

* At 637 PM EDT, a severe thunderstorm was located near Monroe,
  moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* This severe thunderstorm will be near, 
  Harriman around 650 PM EDT. 
  West Point around 700 PM EDT. 
  New City and Peekskill around 730 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4146 7400 4144 7398 4145 7397 4145 7393
      4129 7361 4109 7408 4134 7430 4147 7413
TIME...MOT...LOC 2237Z 317DEG 10KT 4136 7415 

HAIL...0.75IN
WIND...60MPH
 
$$

NV
2 follow-up statements
865 
WWUS51 KOKX 132310
SVSOKX

Severe Weather Statement
National Weather Service New York NY
710 PM EDT TUE JUN 13 2017

NYC071-079-087-119-132330-
/O.CON.KOKX.SV.W.0008.000000T0000Z-170613T2330Z/
Westchester NY-Orange NY-Putnam NY-Rockland NY-
710 PM EDT TUE JUN 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN WESTCHESTER...SOUTHEASTERN ORANGE...WESTERN PUTNAM AND
ROCKLAND COUNTIES...

At 709 PM EDT, a severe thunderstorm was located over Harriman, or
near Monroe, moving southeast at 5 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. Flash flooding is possible.

This severe storm will be near...
  West Point around 730 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4146 7400 4144 7398 4145 7397 4145 7393
      4129 7361 4109 7408 4134 7430 4147 7413
TIME...MOT...LOC 2309Z 311DEG 5KT 4134 7411 

HAIL...1.00IN
WIND...60MPH
 
$$

NV
820 
WWUS51 KOKX 132330
SVSOKX

Severe Weather Statement
National Weather Service New York NY
730 PM EDT TUE JUN 13 2017

NYC071-079-087-119-132338-
/O.EXP.KOKX.SV.W.0008.000000T0000Z-170613T2330Z/
Westchester NY-Orange NY-Putnam NY-Rockland NY-
730 PM EDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WESTCHESTER...
SOUTHEASTERN ORANGE...WESTERN PUTNAM AND ROCKLAND COUNTIES WILL
EXPIRE AT 730 PM EDT...
                
The storm which prompted the warning has weakened below severe 
limits, and no longer poses an severe wind and hail threat. 
Therefore the warning will be allowed to expire.  

However flash flooding is expected with this storm due to torrential 
rainfall. 

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Upton NY.

LAT...LON 4146 7400 4144 7398 4145 7397 4145 7393
      4129 7361 4109 7408 4134 7430 4147 7413
TIME...MOT...LOC 2328Z 317DEG 10KT 4130 7406 

$$

NV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:09 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 13, 6:09 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service New York NY
609 PM EDT Tue Jun 13 2017

.SYNOPSIS...
A cold front will pass offshore overnight. High pressure will
build into the area on Wednesday. The high will shift offshore
Thursday night through Friday night as a warm front approaches
from the southwest. The warm front is expected to move north of
the area during Saturday as low pressure tracks north of the
Great Lakes and Bermuda high pressure extends westward into the
region. A cold front approaches from the west Monday and passes
across the area Tuesday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LAPS indicated about 1500 J/kg of SBCAPE across the nrn tier of the
cwa at 18Z. This will continue to increase thru the late aftn. DCAPE
in these same areas averaged about 700 J/kg, which is also
progged to increase. It should be noted that the NAM SBCAPE
fields were running about a 1000 J/kg too high across the
interior compared to the LAPS. SPS mesoanalysis however was
very close to the NAM.

Isold-sct tstms have developed over nern PA and upstate NY. They are
following a sely storm motion which is consistent with the NAM
modeling. As a result, will expect shwrs and tstms to increase in
coverage and intensity thru the late aftn as they develop sewd.

BRN indicates multicellular pulse storms favored, however
interactions with outflow or sea breeze boundaries could locally
enhance shear and allow for some better organization in spots.
Main threat remains damaging wind gusts with the NAM indicating
at least 1500 J/kg of DCAPE in the most unstable areas.

The pcpn will end from n to s overnight as the cold front sags swd.

The heat will otherwise continue until tstms cool things down or eve
sets in. The heat advy remains in effect for nern NJ due to the 2
day criteria.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
High pres builds in from the n thru Wed ngt. This will allow for
clearing thru the day on Wed, with only high clouds for the aftn and
nighttime. A blend of guidance, which was in good agreement,
was used for temps which will be considerably cooler.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Prepare for periods of unsettled weather Friday through Monday.

Thursday...As a ridge of high pressure moves offshore, SE winds will
transport maritime polar air across the area, causing below holding
normal temps from near 65 extreme east to 75 west of NYC.

Thursday Night through Early Saturday...Isentropic lift will
increase as a warm front approaches along with an upper lvl short
wave. Mainly light rain becoming likely area wide along with fog by
Friday and continuing until the front passes Sat aftn. Uncertainty with
timing of warm frontal passage from SW to NE during Saturday.
Daytime highs on Friday only 65 to around 70 degrees; Warmer
Saturday.

Sat Aftn/Eve...Chc of showers and tstms, mainly W and N of NYC with
daytime heating and increasing instability as the air mass
transitions to a deep maritime tropical airmass.

Sunday...Can't rule out at least SCT aftn/eve TSTMs as a
deepening upper lvl trough approaches.

Monday...Potential for more widespread hvy showers and tstms as a
cold front approaches the region with high precipitable water
content. Stay tuned.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
A cold front pushes to the S this evening, followed by Canadian
high pressure building down into Wednesday afternoon.

Most likely VFR through the TAF period. There is a low chance of
a brief period (less than 30 minutes) of MVFR/IFR with any
stronger shower or thunderstorm that moves over a terminal. The
best chance for thunder this is over western terminals, have
removed the VCTS from E CT/Long Island terminals as a result.
Any convection should be clear of all terminals by 4z.

Note that TAFs now contain VCTS as PROB30 is not permissible
within 9 hours of issuance in NWS TAFs.

SW-W winds with some gusts of 15-20 kt mainly at city terminals,
become light and variable early this evening, then veer from the
NW to NE at around 10 kt or less tonight, with non-city
terminals becoming light and variable. NE winds around 10 kt or
less at all terminals by mid Wednesday morning, with seabreezes
expected at CT/Long Island terminals, KJFK and KEWR Wednesday
afternoon.

NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Timing in changes in wind speed and
direction could be off +/- 1-2 hours. Low chance < 30% for
convection in the terminal vicinity this evening.

KLGA TAF Comments: Timing in changes in wind speed and
direction could be off +/- 1-2 hours. Low chance < 30% for
convection in the terminal vicinity this evening.

KEWR TAF Comments: Timing in changes in wind speed and
direction could be off +/- 1-2 hours. Low chance < 30% for
convection in the terminal vicinity.

KTEB TAF Comments: Timing in changes in wind speed and
direction could be off +/- 1-2 hours. Low chance < 30% for
convection in the terminal vicinity this evening.

KHPN TAF Comments: Timing in changes in wind speed and
direction could be off +/- 1-2 hours. Low chance < 30% for
convection in the terminal vicinity this evening.

KISP TAF Comments: Timing in changes in wind speed and
direction could be off +/- 1-2 hours. Low chance < 30% for
convection in the terminal vicinity this evening.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday afternoon-Thursday...VFR.
.Thursday night-Saturday Morning...MVFR/IFR probable.
.Saturday Afternoon...Improvement to VFR possible, with a chance
of isolated to scattered showers and/or thunderstorms.
.Saturday Night...IFR conditions possible.
.Sunday...Improvement to VFR possible, with a chance of isolated
to scattered showers and/or thunderstorms.

&&

.MARINE...
Winds and seas will remain blw Small Craft Advisory/SCA lvls
thru Wed ngt. Strong tstms are possible with the cold frontal
passage late today and tngt which could produce winds in excess
of 35 kt.

With high pressure shifting off shore Thursday and Thursday
night, winds and seas will remain below SCA levels.

Friday through Saturday...Although winds and seas are forecast to
remain below SCA levels, periods of rain and areas of fog may
restrict vsbys to 1-3 NM. Dense Fog Advisories are possible during
this time until a warm front moves northeast of the area late
Saturday.

Sunday...SSW winds and building seas of arnd 4 ft on the ocean with
the approach of SCA levels.

&&

.HYDROLOGY...
Any strong tstms thru this eve could produce localized urban and
poor drainage flooding.

No significant hydrologic impacts are expected Wednesday through next
Sunday.

Late Thursday Night thru Early Sat...1/4-1/2 inch rain possible with
the approach and passage of a warm front.

Potential for heavy rain on Monday with approach of a cold
front.

&&

.CLIMATE...
Record high temperatures may be tied or broken today. Here are
the records for the date:

LOCATION.....RECORD HIGH TEMPERATURE........

NYC.................96 (1961)..............
LGA.................97 (1961)...............broken see RER
JFK.................95 (1983)...............
EWR.................98 (1961)...............broken see RER
ISP.................92 (1988)...............broken see RER
BDR.................93*(1961)...............

* Also in previous years

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...Heat Advisory until 10 PM EDT this evening for NJZ006-106-108.
MARINE...None.

&&

SYNOPSIS...JMC/MET
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...GC
AVIATION...Maloit/Tongue
MARINE...JMC/GC
HYDROLOGY...JMC/GC
CLIMATE...
Hazardous weather outlook, Jun 13, 4:35 AM EDT, 14 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
435 AM EDT Tue Jun 13 2017

CTZ005>012-NJZ002-004-103>105-107-NYZ067>075-078>081-176>179-140845-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Western Bergen-Eastern Bergen-Western Essex-
Western Union-Orange-Putnam-Rockland-Northern Westchester-
Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
435 AM EDT Tue Jun 13 2017

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are forecast for this afternoon and evening
in association with a cold frontal passage. A few storms may become
strong, possibly severe, with strong to damaging winds being the
primary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-106-108-140845-
Hudson-Eastern Essex-Eastern Union-
435 AM EDT Tue Jun 13 2017

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

In addition, scattered thunderstorms are forecast for this afternoon
and evening in association with a cold frontal passage. A few storms
may become strong, possibly severe, with strong to damaging winds
being the primary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-140845-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
435 AM EDT Tue Jun 13 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are forecast for this afternoon and evening
in association with a cold frontal passage. A few storms may become
strong, with winds in excess of 35 KT being the primary threat.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jun 13, 2:57 PM EDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service New York NY
257 PM EDT TUE JUN 13 2017

CTZ005-006-NYZ068-131945-
Northern Fairfield-Northern New Haven-Putnam-
257 PM EDT TUE JUN 13 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FAIRFIELD...NORTHWESTERN NEW HAVEN AND EASTERN PUTNAM COUNTIES...

At 257 PM EDT, strong thunderstorms were clustered near Hopewell
Junction, or 8 miles northwest of Pawling, moving east at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

This storm will be near...
  Sherman around 315 PM EDT.
  New Fairfield around 320 PM EDT.
  Danbury and Brookfield around 330 PM EDT.
  Bethel around 335 PM EDT.
  Newtown around 340 PM EDT.
  Southbury around 345 PM EDT.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4165 7349 4164 7350 4149 7344 4151 7339
      4149 7337 4147 7331 4149 7333 4151 7332
      4152 7316 4156 7317 4157 7311 4136 7329
      4151 7372 4153 7353 4167 7352
TIME...MOT...LOC 1857Z 289DEG 30KT 4162 7374

JC
Special weather statement, Jun 13, 3:35 PM EDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service New York NY
335 PM EDT TUE JUN 13 2017

CTZ005-NYZ068-070-132015-
Northern Fairfield-Putnam-Northern Westchester-
335 PM EDT TUE JUN 13 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
FAIRFIELD... NORTHEASTERN WESTCHESTER AND PUTNAM COUNTIES...

At 334 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hopewell Junction to Beacon.
Movement was southeast at 25 mph.

Wind gusts up to 50 mph and nickel size hail are possible with these
storms.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4140 7341 4130 7370 4142 7397 4144 7398
      4149 7393 4151 7372
TIME...MOT...LOC 1934Z 295DEG 24KT 4154 7374 4148 7394

JC
Local storm report, Jun 13, 4:36 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
436 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     SEARS CORNERS           41.43N  73.58W
06/13/2017                   PUTNAM             NY   LAW ENFORCEMENT

            DOWNED TREE ON INTERSECTION OF ROUTE 312 AND ROUTE 22.

&&

JP
Special weather statement, Jun 13, 5:08 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service New York NY
508 PM EDT TUE JUN 13 2017

NYZ067-068-132200-
Putnam-Orange-
508 PM EDT TUE JUN 13 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE AND WESTERN
PUTNAM COUNTIES...

At 508 PM EDT, a strong thunderstorm was located over Gardnertown, or
near Newburgh, moving southeast at 20 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

This storm will be near...
  Newburgh around 520 PM EDT.
  New Windsor around 525 PM EDT.
  West Point and Cold Spring around 540 PM EDT.
  Fahnestock State Park around 550 PM EDT.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4160 7409 4161 7407 4158 7405 4159 7395
      4153 7400 4146 7400 4144 7398 4149 7393
      4150 7380 4141 7364 4132 7400 4158 7425
      4159 7420 4158 7413 4161 7413
TIME...MOT...LOC 2108Z 315DEG 19KT 4156 7409

NV
Special weather statement, Jun 13, 6:03 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service New York NY
603 PM EDT TUE JUN 13 2017

CTZ008-132245-
Northern New London-
603 PM EDT TUE JUN 13 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW LONDON
COUNTY...

At 601 PM EDT, a series of strong thunderstorms were located over
Windham County, moving southeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storm.

This storm will be near...
  Voluntown around 605 PM EDT.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4154 7179 4164 7192 4164 7179
TIME...MOT...LOC 2201Z 304DEG 22KT 4168 7187

NV
Special weather statement, Jun 13, 6:17 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service New York NY
617 PM EDT TUE JUN 13 2017

CTZ005-NJZ103-NYZ067>070-132300-
Northern Fairfield-Western Bergen-Putnam-Rockland-Northern
Westchester-Orange-
617 PM EDT TUE JUN 13 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD...
WESTCHESTER...SOUTHEASTERN ORANGE...PUTNAM AND ROCKLAND COUNTIES...

At 616 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near New Fairfield to near Monroe.
Movement was southeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

These storms will be near...
  Lake Carmel and New Fairfield around 620 PM EDT.
  Brewster around 625 PM EDT.
  Danbury around 630 PM EDT.
  Bethel around 640 PM EDT.
  New City and Monsey around 700 PM EDT.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4124 7327 4120 7348 4121 7348 4119 7354
      4106 7418 4139 7431 4145 7400 4144 7398
      4146 7396 4152 7364 4153 7353
TIME...MOT...LOC 2216Z 331DEG 13KT 4147 7355 4136 7418

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:17 PM EDTSevere Thunderstorm WarningOKXPutnam43 min
Jun 13, 3:35 PM EDTSpecial Weather StatementOKXPutnam40 min
Jun 13, 3:59 PM EDTSevere Thunderstorm WarningOKXPutnam46 min
Jun 13, 5:08 PM EDTSpecial Weather StatementOKXPutnam52 min
Jun 13, 6:17 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester43 min
Jun 13, 7:22 PM EDTFlash Flood WarningOKXOrange3 hr
Jun 13, 7:27 PM EDTSpecial Weather StatementOKXOrange48 min
Jun 13, 7:44 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland41 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.